Couldn't find what you looking for?

TRY OUR SEARCH!

I am 46 years old, and i have been taking percocet for 3 months after a car accident in which i broke a finger and my L1 in my back. I had two surgeries on my finger. My back was a unstable compression/burst fracture, but the doctor decided to try to see if it would heal with just a brace. After a week in the hospital, I came home and I took the percocet ONLY as prescribed. After the first 4 weeks, I began forcing myself to wait an hour or two longer before taking another one. I am now at 3 months since the accident. My back is healing, but very slowly and surgery is still not ruled out. They have began trying to wean me off the percocet by lowering the dosage, and making 30 pills last two weeks instead of one week. I got very upset at that thought, because that would leave me taking 2 pills a day instead of 3 a day, and experiencing several hours of pain. But I did it, I made them last, but I have also suffered for it. After the first week, I learned how long I could wait before the pain got too bad to stand and taking a pill. But I have also found, I can not sleep at night anymore either. I was taking one percocet around 12:00 pm, and another around 10:00pm. That was working fine for the pain, but I am experiencing itching, moodiness, sleeplessness, agitation and horrible restless leg. And only at night, im fine throughout the day.
My question is, is this withdrawal symptoms? Even though I have never taken it more that I should, and now only take one to two a day at a lower dose? And how long do withdrawal symptoms last?
If anyone has an educated answer I would appreciate it. My fear is addiction, I dont want any part of an addiction to this stuff, but I also need to sleep.

thanks

Loading...

I had to take them when I fractured my sacrum in an accident. I lowered gradually as you are. I experienced the same feelings as you. It is the withdrawl. I just tried my best to deal with the symptoms and it took about a week to go away. It was worse at night since I wanted to sleep but could not. I would sometimes take plain tylenol to help. You will eventually sleep from exhaustion. You need your pain managed and unfortunately this is how they usually manage the pain with addicting drugs. I had pain from my broken sacrum for years but I managed it with tylenol hot baths and heating pads. I hope that you can get some relief soon . take care
Reply

Loading...

Hi there, it sounds like you are suffering from mild withdrawral symptoms which is pretty typical of the drug that you're taking. I know that if you take a couple days off that your body may be able to recuperate. Does that make sense?
Reply

Loading...

I take Percocet and I have found 3 mg of Melatonin each night before bed works great for me. I sleep like a baby. I just make sure I am all ready for bed when I take because I'm out like a light within a few minutes. I don't need to take a Percocet at night, the Melatonin works just fine.
Reply

Loading...

Thank you Glasglo8,

My major and most ttroubling w/d symptom is insomnia. I am going to try melatonin tomorrow! 

Reply

Loading...


IF YOU CONT TO TAKE THE MEDS YOU WILL BE ADDICTED IF YOU ARENT ALREADY!!! I STARTD TAKING OXYCODONE 4 YEARS AGO.. NEVER ADDICTED TO ANYTHING EXCEPT CIGS... HERE I AM 4 YEARS LATER ADDICTED & DESP TO GET OFF THE MEDS... IF I ONLY KNEW THEN WHAT I KNOW NOW I WOULD HAVE NEVER WALKED INTO PAIN MANAGEMENT!!! THE BIGGEST REGRET IN MY LIFE!!! I REALIZE WITH SURGERY ETC THERE IS A NEED TO MANAGE THAT TYPE OF PAIN BUT IF YOU ARE HEALING & CAN MANAGE WITH SOMETHING NOT NARCOTIC YOU NEED TO DO SO NOW!!! IF I CAN TELL YOU ANYTHING FROM WHAT I HAVE BEEN GOING THROUGH FOR YEARS IS YOU DO NOT WANT TO CONT TAKING THE PILLS... THEY WILL CONTROL YOU & RUIN YOUR LIFE!!! I HAVE TRIED GETTING OFF MY PILLS 6 MO AGO & I WAS TREATED SO HORRIBLY BY THE LOCAL ER DOC & I COULD NT GET ANY HELP & I SUFFERED FOR 2 WEEKS BEFORE I DECIDED I WOULD ONLY FEEL BETTER IF I GOT MY MEDS & SO I WAS BACK AT MY DOC GETTING MY RX & THAT IS ANOTHER REGRET I WILL FOREVER LIVE WITH AS I AM NOW BACK TO TAKING 8 A DAY & DEALING WITH BEING ADDICTED & TRYING TO FIND HELP SINCE GETTING BACK ON TO GET OFF OF THEM FOREVER & THERE IS NO HELP.. NO RESOURCES .. NOTHING AVAIL TO ME & THAT IS JUST SO UNFAIR AS I HONESTLY DID NOT REALIZE WHEN I WALKED IN THAT DOOR 4 YEARS AGO I WOULD GAIN ANOTHER ILLNESS... ADDICTION!! I AM SOOO MAD I COULD JUST HIT SOMETHING FOR BEING WHERE I AM TODAY... DEPENDING ON PILLS TO FUNCTION.. HOW INSANE & CRAZY MY LIFE & HEAD HAVE BECOME!!! PLEASE FIND A WAY TO TAPER OFF TO AVOID THE WD IF YOU THINK YOU FEEL BAD AT NIGHT NOW WITH THE DOSE YOU ARE TAKING THAN THAT IS A WAKE UP CALL TO GET OFF BECAUSE THAT WHAT YOU ARE GOING THROUGH NOW IS NOTHING COMPARED TO FULL WD & DETOX... IT IS BY FAR THE WORST YOU WILL EVER EXPERIENCE IN YOUR LIFE... IF YOU THINK THE ACCIDENT & SURGERIES ARE BAD & HARD.. YOU HAVENT SEEN ANYTHING YET!!! I AM ONCE AGAIN PLANNING ON GETTING OFF THE PILLS MYSELF BECAUSE I CANNOT GET HELP TO DO SO & THE FEAR & ANXIETY ARE OVER THE TOP BECAUSE I KNOW WHAT I WILL GO THROUGH & IF YOU CONT TAKING THE PILLS YOU WILL HAVE TO LEARN THE HARD WAY & SADLY YOU WILL BE SITTING HERE IN MY SHOES WISHING YOU HAD LISTENED!!! YOU WILL STRUGGLE EVERYDAY WITH ADDICTION EVEN WHEN YOU TAKE THEM BECAUSE YOU KNOW WHO YOU ARE & WHO YOU WERE BEFORE YOU BECAME ADDCITED.. YOU WILL STRUGGLE WITH FEAR & ANXIETY OF GETTING OFF THE PILLS & ITS A CONSTANT BATTLE IN YOUR HEAD!!! IF I HAD THE MEANS TO AFFORD TO GET ON SUBOXONE I WOULD DEF BE TAKING IT BUT MY INS DOESNT COVER IT .. BUT IT COVERS MY RX FOR PAIN MEDS EVERY MO. MY INS WILL PAY FOR ME TO DIE BUT WONT PAY TO SAVE MY LIFE... NICE HUH??? TAKE MY WORD HERE & NOW TODAY... DO EVERYTHING IN YOUR POWER MY FRIEND TO STOP THOSE EVIL PILLS FROM BECOMING YOU & TAKING OVER YOUR LIFE... I STARTED TAKING ONLY ONE A DAY.. COULDNT EVEN TAKE A WHOLE ONE... IT WOULD MAKE ME ILL AS A DOG.. SO ACTUALLY HALF IN THE MORN & HALF AT NIGHT.. AFTER TIME I BECAME TOLERANT & WAS ABLE TO TAKE A WHOLE ONE.. SO A WHOLE ONE IN THE MORN & A WHOLE AT NIGHT THEN STARTED TAKING ONE IN THE MIDDLE OF THE DAY WELL HERE I AM 4 YEARS LATER TAKING A WHOLE ONE EVERY 2 HOURS!!! DISGUSTING!!! & THATS EXACTLY WHAT WILL HAPPEN TO YOU.. YOU ARE NOT EXCEMPT FORM ADDICTION... ANYONE WHO TAKES THESE MEDS ON A DAILY BASIS WILL BECOME TOLERANT.. DEPENDENT & ADDICTED!!! PERIOD!!! YOU ARE INFORMED & YOU HAVE TO DECIDE IF YOU ARE WILLING TO RISK YOUR LIFE ??? I SO REGRET RISKING MINE & IF I CONT TO TAKE THEM I WILL DIE!!!!
Reply

Loading...